Alert archive / Nebraska / River Flood Warnings in 2010

River Flood Warning 3, NWS North Platte, NE

May 20, 2010Garden County, Nebraska

NWS North Platte, NE issued this river flood warning at May 20, 2010, 2:36 PM MDT for Garden County, Nebraska. It took effect at May 23, 2010, 12:00 AM MDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 20, 2010, 2:36 PM MDT (20:36 UTC)
In effect from
May 23, 2010, 12:00 AM MDT
Expired
May 24, 2010, 12:00 PM MDT
In force
36 hr
Issued by
NWS North Platte, NE
Flood severity
Minor

County Garden County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WGUS43 KLBF 202036
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
336 PM CDT THU MAY 20 2010

...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... 

.RECENT RAIN IS COINCIDING WITH INCREASED FLOWS FROM UPSTREAM RESERVOIRS
ON THE NORTH PLATTE RIVER TO PRODUCE HIGHER RIVER STAGES. MINOR FLOODING
INTO LOW LYING AGRICULTURAL AREAS IS EXPECTED AS THE PROLONGED DROUGHT 
HAS CREATED GREATER SAND BUILDUP AND INCREASED VEGETATION IN THE STREAM
CHANNEL. HIGHER FLOWS ARE ANTICIPATED INTO THE WEEKEND THAT WILL HELP TO 
SCOUR OUT THE CHANNEL BUT NOT BEFORE RIVER FLOOD STAGES ARE APPROACHED AND
EXCEEDED IN SOME LOCATIONS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS IMMINENT OR OCCURRING. MOVE TO ESCAPE FLOOD WATERS. 
DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
$$
&&

  NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN COUNTY
NEC069-212036-
/O.ROU.KLBF.HY.S.0000.000000T0000Z-000000T0000Z/
/LSON1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
336 PM CDT THU MAY 20 2010

FORECAST INFORMATION FOR
  NORTH PLATTE RIVER NEAR LISCO.
* AT 12:00 PM THURSDAY THE STAGE WAS 2.7 FEET. 
* FLOOD STAGE IS 4.0 FEET. 
* NO FLOODING IS CURRENTLY FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 3.5 FEET EARLY SUNDAY 
  MORNING.
* IMPACT...AT 4.0 FEET...LOW LYING AREAS FLOOD NEAR AND ALONG THE 
  NORTH PLATTE RIVER.

$$

NEC069-212036-
/O.NEW.KLBF.FL.W.0003.100522T0600Z-100526T0600Z/
/LEWN1.1.ER.100522T0600Z.100523T0600Z.100525T0600Z.NR/
336 PM CDT THU MAY 20 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH PLATTE RIVER AT LEWELLEN.
* FROM LATE FRIDAY NIGHT TO LATE TUESDAY NIGHT.
* AT 12:00 PM THURSDAY THE STAGE WAS 7.0 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...MINOR FLOODING IS FORECAST AS THE STAGE CRESTS NEAR 7.7 FEET SUNDAY. 
* IMPACT...AT 7.5 FEET...OVERFLOW AND HIGH WATER TABLE LEVELS WILL 
  CAUSE SEEPAGE AND FLOODING OF BASEMENTS AND CRAWL SPACES NEAR AND 
  ALONG THE RIVER.

$$
4 follow-up statements
226 
WGUS83 KLBF 211510
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
1010 AM CDT FRI MAY 21 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN...KEITH AND LINCOLN 
  COUNTIES 
NEC069-101-111-221510-
/O.EXT.KLBF.FL.W.0003.100523T0600Z-100524T0600Z/
/LEWN1.1.ER.100523T0600Z.100523T0600Z.100523T0600Z.NR/
1010 AM CDT FRI MAY 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER AT LEWELLEN.
* FROM LATE SATURDAY NIGHT TO LATE SUNDAY NIGHT.
* AT  7:00 AM FRIDAY THE STAGE WAS 7.0 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  SUNDAY MORNING.
* IMPACT...AT 9.0 FEET...HOMES NEAR AND ALONG THE NORTH PLATTE RIVER 
  FLOOD. STATE HIGHWAY 26 MAY BE IMPASSABLE AS RIVER LEVELS 
  INCREASE...BUT FLOODING DOES NOT IMPACT THE CITY OF LEWELLEN.
* IMPACT...AT 7.5 FEET...OVERFLOW AND HIGH WATER TABLE LEVELS WILL 
  CAUSE SEEPAGE AND FLOODING OF BASEMENTS AND CRAWL SPACES NEAR AND 
  ALONG THE RIVER.

$$
599 
WGUS83 KLBF 211539 CCA
FLSLBF
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 AM CDT FRI MAY 21 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
NEBRASKA...

  NORTH PLATTE RIVER AFFECTING GARDEN...AND EXTREME NORTHWEST KEITH
COUNTY UPSTREAM FROM LAKE MCCOUNAGHY
NEC069-101-221510-
/O.COR.KLBF.FL.W.0003.100523T0600Z-100524T0600Z/
/LEWN1.1.ER.100523T0600Z.100523T0600Z.100523T0600Z.NR/
1010 AM CDT FRI MAY 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER IN GARDEN...AND EXTREME NORTHWEST KEITH
COUNTY UPSTREAM FROM LAKE MCCOUNAGHY.
* FROM LATE SATURDAY NIGHT TO LATE SUNDAY NIGHT.
* AT  7:00 AM FRIDAY THE STAGE WAS 7.0 FEET.
* FLOOD STAGE IS 7.5 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY
  SUNDAY MORNING.
* IMPACT...AT 9.0 FEET...HOMES NEAR AND ALONG THE NORTH PLATTE RIVER
  FLOOD. STATE HIGHWAY 26 MAY BE IMPASSABLE AS RIVER LEVELS
  INCREASE...BUT FLOODING DOES NOT IMPACT THE CITY OF LEWELLEN.
* IMPACT...AT 7.5 FEET...OVERFLOW AND HIGH WATER TABLE LEVELS WILL
  CAUSE SEEPAGE AND FLOODING OF BASEMENTS AND CRAWL SPACES NEAR AND
  ALONG THE RIVER.

$$

TAYLOR
257 
WGUS83 KLBF 221640
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
1140 AM CDT SAT MAY 22 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA...
  
 NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND EXTREME NORTHWEST
 KEITH COUNTIES UPSTREAM OF LAKE MCCONAUGHY.

.MINOR FLOODING OF AGRICULTURAL AREAS IS EXPECTED ALONG THE NORTH 
PLATTE RIVER AROUND LEWELLEN THROUGH SUNDAY EVENING. RELEASES FROM
UPSTREAM RESERVOIRS IN WYOMING AND PRECIPITATION ACROSS THE NEBRASKA
PANHANDLE OVER THE LAST SEVERAL WEEKS IS COMBINING TO PRODUCE HIGH
FLOWS UPSTREAM OF LAKE MCCONAUGHY.
  
NEC069-101-231640-
/O.CON.KLBF.FL.W.0003.000000T0000Z-100524T0600Z/
/LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
1140 AM CDT SAT MAY 22 2010

THE FLOOD WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER AT LEWELLEN.
* AT  7:00 AM SATURDAY THE STAGE WAS 7.2 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER WILL CREST BETWEEN 7.3 AND 7.5 FEET ON SUNDAY
  AT LEWELLEN. THE RIVER WILL THEN BEGIN A SLOW FALL...BUT WILL 
  REMAIN HIGH FOR SOME TIME TO COME...SO FUTURE RAINFALL MAY 
  INFLUENCE RIVER LEVELS OVER THE NEXT WEEK. 
* IMPACT...AT 7.5 FEET...OVERFLOW AND HIGH WATER TABLE LEVELS WILL 
  CAUSE SEEPAGE AND FLOODING OF BASEMENTS AND CRAWL SPACES NEAR AND 
  ALONG THE RIVER.

$$
858 
WGUS83 KLBF 231504
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
1004 AM CDT SUN MAY 23 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
NEBRASKA...
 
  NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND EXTREME 
  NORTHWEST KEITH COUNTIES UPSTREAM OF LAKE MCCONAUGHY.

.MINOR FLOODING OF AGRICULTURAL AREAS IS EXPECTED ALONG THE NORTH 
PLATTE RIVER AROUND LEWELLEN THROUGH THIS EVENING. RELEASES FROM
UPSTREAM RESERVOIRS IN WYOMING AND PRECIPITATION ACROSS THE NEBRASKA
PANHANDLE OVER THE LAST SEVERAL WEEKS IS COMBINING TO PRODUCE HIGH
FLOWS UPSTREAM OF LAKE MCCONAUGHY.
 
NEC069-101-241504-
/O.EXT.KLBF.FL.W.0003.000000T0000Z-100524T1800Z/
/LEWN1.1.ER.100523T1800Z.100523T1800Z.100523T1800Z.NR/
1004 AM CDT SUN MAY 23 2010

THE FLOOD WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER AT LEWELLEN.
* AT  7:00 AM SUNDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER WILL CREST BETWEEN 7.3 AND 7.5 FEET THIS 
  AFTERNOON. THE RIVER WILL THEN BEGIN A SLOW FALL...BUT WILL REMAIN 
  HIGH FOR SOME TIME TO COME...SO FUTURE RAINFALL MAY INFLUENCE 
  RIVER LEVELS OVER THE NEXT WEEK.
* IMPACT...AT 7.5 FEET...OVERFLOW AND HIGH WATER TABLE LEVELS WILL 
  CAUSE SEEPAGE AND FLOODING OF BASEMENTS AND CRAWL SPACES NEAR AND 
  ALONG THE RIVER.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at May 20, 2:34 AM MDT, 12 hours 2 minutes earlier.

Area forecast discussion, May 20, 2:34 AM MDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 AM CDT THU MAY 20 2010

.DISCUSSION...
U/A HAND ANALYSIS AT 00Z SHOWING REX PATTERN OVER CENTRAL CONUS AS
UPPER LOW IS TRAVERSING NEAR THE CENTRAL KS/NE BORDER ATTM...AND
HIGH CENTERED OVER UPPER MS VALLEY. MORE AMPLIFIED PATTERN SEEN UN
UPPER LATTITUDES WITH LARGE TROF TILTED FROM CENTRAL CANADIEN
PRAIRIES BACK INTO EASTERN AK WITH TROFS OVER NORTHEAST CANADA AND
ALONG THE EPAC WITH WATER VAPOR SHOWING DISTINCT SWIRL OFF WA/BC
BORDER THIS MORNING. LARGE MCS MOVING OUT OF SOUTHERN PLAINS INTO
OZARKS IN DIRECT PATH OF STRONG MOISTURE FEED PER GOES DPI AND 305K
MOISTURE TRANS VECTS. THIS MAY HAVE LED TO A DISRUPTION OF MOISTURE
WRAPPING BACK AROUND LOW INTO OUR REGION AS RADAR MOSAIC NOT AS
IMPRESSIVE AS FORECAST 24 HOURS AGO AND MUCH OF PCPN THAT IS FALLING
IS FAIRLY LIGHT. AS UPPER LOW WOBBLES INTO LOWER MO VALLEY BY THIS
AFTERNOON MAY CONTINUE TO GET A FEED OF WRAP AROUND MOISTURE KEEPING
SMALL THREAT OF ACCUM PCPN IN FORECAST BUT CONFIDENCE HIGHEST IN THE
EAST WHERE PLAN ON SCT POPS...FARTHER WEST ISO MENTION THIS MORNING
SHOULD COVER. WITH LESSER PPCN EXTENT WENT NEAR THE WARMER GUIDANCE
TODAY WITH LOW TO MID 60S LEANING IN THE MAV/BCMOS DIRECTION. PLAINS
LOW SHOULD MOVE INTO MS VALLEY OVERNIGHT WHILE ENERGY IN THE WEST
BEGINS TO CONGEAL INTO A LARGE GYRE OVER MUCH OF NW CONUS/SW
CANADA...EVENTUALLY CARVING OUT A LARGE TROF OVER WESTERN CONUS AND
LEAVING STRONG SW FLOW FROM THE DESERT SW INTO WESTERN GREAT LAKES.
THIS USUSALLY A GOOD SETUP FOR STRONG EML MOVING INTO HIGH PLAINS
WHICH WILL INTERACT WITH THE STRONG/MOIST LLVL FLOW AND CREATE
FAVORABLE CONDITIONS FOR CONVECTION ACROSS THE PLAINS. ONE CAVEAT
HOWEVER IS THE STRENGHT OF THIS CAP NEAR THE EML AND DETERMINING
WHERE ASCENT MAY BE ENHANCED NEAR SFC BOUNDARIES OR UPPER SPEED
MAXIMA TO ALLOW CONVECTION TO INITIATE. FRIDAY...PATTERN WILL BE
SHIFTING INTO THE SW FLOW SO CAP WILL NOT BE WELL ESTABLISHED WITH
THE STRONGEST H7/H5 DELTA T/S EMERGING FROM SOUTHERN ROCKIES INTO SW
HIGH PLAINS LEADING TO DRY LINE IN NE COLORADO WHERE STORM
INITIATION IS POSSIBLE...AND STORM MOTION MOVING TO THE NORTHEAST
INTO WESTERN NEB DURING THE LATE AFTERNOON AND EVENING WHERE
CONVECTION MAY BE SUSTAINED WITH INCREASING LLVL JET. STRONGEST
INSTABILITIES LOOK TO REMAIN SOUTH OF CWA AND SVR POTENTIAL LOOKS
LIMITED ATTM. STRONG MOISTURE RETURN ON THIS JET SHOULD BRING THREAT
OF STRATUS INTO CENTRAL PLAINS BY SAT MORNING WITH SFC DEW POINTS
INCREASING INTO THE LOWER TO MID 60S BY SAT AFTERNOON. SFC LOW LOOKS
TO BE NEAR CO/NE/KS BORDER BY LATE AFTERNOON THANKS TO THE STRONG SW
FLOW AND EML SHOULD ADVANCE INTO WESTERN NEB PUSHING THE DRY LINE
INTO WESTERN CWA. THIS WILL BE THE FOCUS FOR LATE SATURDAY
AFTERNOON...CAP STRONGEST IN FAR SW CWA BUT WEAKENS OVER THE
STRONGEST INSTABILITY IN THE NORTHEAST CWA BY LATE AFTERNOON AND
CONRAD SHOWING GOOD BALANCE OF SHEAR/INSTABILITY FOR ROTATING STORMS
IF INITIATION CAN OCCUR. WILL CONTINUE TO RUN LOW POPS ALONG SFC
BOUNDARY INTO SW NEB WITH BETTER CONFIDENCE TO THE NORTH. SHOULD BE
NOTED THO THAT UPPER JET IS SITUATED WELL TO THE WEST AND THIS MAY
INHIBIT THE LARGER SCALE ASCENT WITH BETTER COVERAGE OF STORMS
EXPECTED OVER CENTRAL ROCKIES INTO THE DAKOTAS.

&&

.AVIATION...
MIXED IFR AND MVFR THROUGH 18Z SOUTH OF HIGHWAY 20. RAIN AND LOW
CLOUDS WILL CONTINUE TO WRAP WEST AROUND AND UPPER LEVEL LOW. FLIGHT
CONDITIONS SHOULD IMPROVE TO MIXED MVFR AND VFR SOUTH OF HIGHWAY 20
AFTER 18Z. VFR IS EXPECTED ALONG AND NORTH OF HIGHWAY 20 TODAY.

TONIGHT...FLIGHT CONDITIONS COULD DETERIORATE TO IFR AND LIFR AFTER
06Z AS AREAS OF FOG AND LOW STRATUS FORM.

&&

.HYDROLOGY...
RUNOFF FROM THIS PCPN EVENT LOOKS TO BRING ADDITIONAL WATER INTO
NORTH PLATTE RIVER UPSTREAM OF LAKE MAC...BUT EARLIER RELEASES FROM
WYOMING RESERVOIRS LOOKS TO BE DELAYED BY DIVERSIONS WELL UPSTREAM.
LATEST RFC GUIDANCE SUGGESTS LEWELLEN EXCEEDING FLOOD STAGE BY SAT
AFTERNOON...CRESTING AT AROUND 8 FT BY MON AFTERNOON. THIS FORECAST
SEEMS TO BE BASED ON HIGHER END ENSEMBLE QPF FORECAST. HOWEVER
CONFIDENCE NOT HIGH ENOUGH ATTM FOR FLOOD WARNING DUE TO INPUT FROM
LOCAL WATER MANAGERS AND LACK OF WIDESPREAD SIG PCPN AMOUNTS PER
NERAIN/COOP DATA TO THE WEST. WILL AWAIT LATER RFC GUIDANCE AROUND
13Z THIS MORNING WITH POSSIBLY AN HYDROLOGIC STATEMENT (ESF) THE
BETTER CHOICE UNTIL CONFIDENCE INCREASES.

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13/CDC
Hazardous weather outlook, May 20, 2:14 PM MDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 PM CDT THU MAY 20 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-211000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
314 PM CDT THU MAY 20 2010 /214 PM MDT THU MAY 20 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A CONTINUED RISE IS EXPECTED ON THE NORTH PLATTE RIVER ABOVE LAKE
MCCONAUGHY. THIS SECTION OF THE RIVER WILL APPROACH FLOOD STAGE
LATE THIS WEEKEND AND POSSIBLY EXCEED FLOOD STAGE AS LISCO AND LEWELLEN.

FRIDAY...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
LATE FRIDAY AFTERNOON AND EVENING GENERALLY ALONG AND WEST OF
HIGHWAY 61. ACTIVITY IS EXPECTED TO DEVELOP ACROSS EASTERN
WYOMING AND NORTHEAST COLORADO DURING THE LATE AFTERNOON AND
SPREAD EAST INTO WESTERN NEBRASKA. LARGE HAIL AND WIND DAMAGE ARE
THE PRIMARY CONCERN.

SATURDAY...WEATHER CONDITIONS COULD BECOME FAVORABLE FOR ISOLATED
SEVERE THUNDERSTORMS LATE SATURDAY AFTERNOON. THE AREA OF CONCERN
IS NORTH OF INTERSTATE 80 AND ALONG AND EAST OF HIGHWAY 83.
ALTHOUGH THE ATMOSPHERE WILL REMAIN CAPPED MOST OF THE DAY IT IS
POSSIBLE THE CAP COULD WEAKEN ALONG A WARM FRONT LIFTING NORTH
DURING THE LATE AFTERNOON ALLOWING ISOLATED STORMS TO FORM. WINDS
ALOFT WILL BE STRONG AND THE ATMOSPHERE WILL BECOME POTENTIALLY
VERY UNSTABLE. IF STORMS FORM...LARGE HAIL AND WIND DAMAGE WILL
BE THE PRIMARY CONCERN BUT AND AN ISOLATED TORNADO IS POSSIBLE. A
NORTHEAST STORM MOTION IS EXPECTED AT AROUND 30 MPH.

SUNDAY AND MONDAY...WEATHER CONDITIONS WILL CONTINUE TO BE
FAVORABLE FOR THE DEVELOPMENT OF ISOLATED STRONG TO SEVERE
THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE. THIS
ACTIVITY IS EXPECTED TO DEVELOP DURING THE LATE AFTERNOON AND
EVENING ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. A
WARM FRONT ACROSS NORTH CENTRAL NEBRASKA IS EXPECTED TO BE THE
FOCUS FOR STORM DEVELOPMENT ON MONDAY. ON TUESDAY...STORMS MAY
DEVELOP ACROSS WESTERN NEBRASKA AS AN UPPER LEVEL DISTURBANCE
MOVES THROUGH THE NORTHERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

In the hours before

Special weather statement, May 20, 2:07 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT THU MAY 20 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-202215-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
307 PM CDT THU MAY 20 2010 /207 PM MDT THU MAY 20 2010/

COLD AIR FUNNELS HAVE BEEN REPORTED IN PARTS OF WESTERN NEBRASKA
NORTH OF LAKE MCCONAUGHY. THESE FUNNELS ARE NOT ASSOCIATED WITH
THUNDERSTORMS. COLD AIR FUNNELS USUALLY ONLY LAST FOR A SHORT TIME
AND THEY NORMALLY DO NOT COME IN CONTACT WITH THE GROUND. THEY
TYPICALLY POSE NO THREAT TO PUBLIC SAFETY. IF THEY DO TOUCH
DOWN...IT IS USUALLY FOR A VERY BRIEF PERIOD OF TIME AND THE
DAMAGE IS RELATIVELY MINOR.

BE CAUTIOUS...BUT DO NOT BECOME ALARMED. THE COLD AIR FUNNELS SHOULD
END BY 5 PM CDT (4 PM MDT).

Nearby

River Flood Warnings in Nebraska, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.